Missouri, 2006Damaging Wind in Missouri, August 11, 2006
August 11, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 11, 5:46 PM CST, 5 hours 44 minutes earlier.
Area forecast discussion, Aug 11, 5:46 PM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 PM CDT FRI AUG 11 2006
...UPDATED AVIATION DISCUSSION BELOW...
.DISCUSSION...
PERSISTENT ISOLATED WEAK CONVECTION HAS OCCURRED IN OUR EASTERN
COUNTIES TODAY IN AN AREA OF WEAK LOW LEVEL CONVERGENCE. NEXT
APPROACHING SHORTWAVE FROM THE NORTHWEST SHOWS UP NICELY IN WATER
VAPOR IMAGERY...PROFILERS...AND AVAILABLE AIRCRAFT DATA. AS THIS
FEATURE MOVES INTO EAST CENTRAL MO...THE WRF DOES BREAK OUT SOME
SCATTERED CONVECTION OVER EASTERN SECTIONS OF THE MO OZARKS.
INSTABILITY...MLCAPE OF 1500 J/KG...AND MOISTENING MID LAYERS WITH
THE APPROACH OF THE UPPER LEVEL FEATURE MAKE THIS PLAUSIBLE. HAVE
ADDED SOME SLIGHT/CHANCE POPS OVER THIS AREA FOR THIS EVENING.
IT SHOULD BE A QUIET START TO THE WEEKEND. THE UPPER RIDGE AXIS TO
OUR WEST IS STILL PROGGED TO SHIFT EAST OVER OUR REGION SATURDAY.
HAVE BUMPED UP TEMPERATURES SLIGHTLY OVER GFS MOS. I MAY PUT SOME
PATCHY FOG INTO THE GRIDS FOR THE EARLY MORNING HOURS SATURDAY...BUT
AM A LITTLE CONCERNED WHAT THE STRATUS OVER NORTHEAST MO MAY DO
TONIGHT. BELIEVE IT MAY MAKE A BIT OF A MOVE TO THE S-SW. HYDROLAPSE
RATES OFF THE PROGGED WRF SOUNDINGS DO NOT SUPPORT ANYTHING MORE
THAN PATCHY WORDING. ANY AREAS THAT RECEIVED ABUNDANT RAINFALL
RECENTLY MAY SEE SOMEWHAT MORE FOG.
THE GFS AND ECMWF SUPPRESS THE RIDGE TO THE SOUTH ALLOWING THE UPPER
LEVEL IMPULSES AND A FRONTAL BOUNDARY TO MOVE THROUGH THE REGION
EARLY IN THE WORK WEEK. HAVE BUMPED UP RAIN CHANCES A LITTLE MORE
MONDAY AND MONDAY NIGHT. BOTH THE GFS AND ECMWF BUILD THE UPPER
RIDGE BACK TO THE NORTH-NORTHEAST AGAIN LATE IN THE WEEK IN RESPONSE
TO A SYSTEM MOVING INTO THE NORTHERN ROCKIES. WOULDNT BE SHOCKING
TO SEE SOME CONVECTION BEYOND TUESDAY IN THE EXTENDED DEPENDING ON
WHERE LOW LEVEL FEATURES/FRONTS SET UP...BUT IT LOOKS LIKE ORGANIZED
CONVECTIVE CHANCES WILL BE OFF WELL TO OUR NORTH-NORTHWEST. DSA
&&
.AVIATION...
FOR THE 0000 UTC TAFS...ISOLATED THUNDERSTORMS OVER POLK COUNTY
EARLY THIS EVENING CONTINUE TO BUILD SOUTHWARD AND IT IS POSSIBLE
THAT SGF COULD SEE A TSTM BETWEEN ABOUT 0030-0130 UTC...BUT SINCE
COVERAGE IS SO LOW ONLY INCLUDED TS IN THE VC FOR NOW. ANY ISOLD TS
WILL END BY SHORTLY AFTER SUNSET WITH SKIES BECOMING CLEAR.
LIGHT/VARIABLE WINDS...MOSTLY CLEAR SKIES...AND SOMEWHAT MOIST
BOUNDARY LAYER FROM RECENT RAINFALL COULD ALLOW FOR SOME PATCHY FOG
TO DEVELOP LATE TONIGHT. ONLY TOOK VIS DOWN TO MVFR IN TAFS FOR
NOW...HOWEVER POTENTIAL CERTAINLY EXISTS FOR A PERIOD OF IFR VIS
BETWEEN 1100-1300 UTC AT BOTH TERMINALS AND 0600 UTC TAFS MAY NEED
TO LOWER VIS ANOTHER CATEGORY. LIGHT FOG WILL BURN OFF QUICKLY
SATURDAY MORNING WITH VFR CONDITIONS ANTICIPATED SAT WITH ONLY
FEW-SCT DECK OF CUMULUS WITH BASES RISING TO OVER 5000FT AGL DURING
THE AFTERNOON.
IZZI
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Aug 11, 11:15 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 AM CDT SAT AUG 12 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1215 AM CDT SAT AUG 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HEAT INDEX VALUES OF NEAR 100 DEGREES WILL BE POSSIBLE ON SUNDAY IN
SOUTHEAST KANSAS AND WESTERN MISSOURI.
A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION LATE SUNDAY NIGHT
THROUGH EARLY TUESDAY BRINGING A CHANCE FOR THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERG/FOSTER
In the hours before
Local storm report, Aug 11, 6:49 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG STOCKTON 37.70N 93.80W
08/11/2006 CEDAR MO LAW ENFORCEMENT
VERY STRONG WINDS WITH NUMEROUS REPORTS OF LARGE LIMBS
DOWN AND A FEW SMALLER TREES DOWNED IN TOWN.
&&
IZZILocal storm report, Aug 11, 7:55 PM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HEAVY RAIN 2 W LEBANON 37.68N 92.70W
08/11/2006 M1.46 INCH LACLEDE MO BROADCAST MEDIA
MEASURED 1.46 INCHES OF RAIN IN 45 MINUTES.
&&
IZZILocal storm report, Aug 11, 8:23 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL SHELDON 37.66N 94.29W
08/11/2006 E0.75 INCH VERNON MO LAW ENFORCEMENT
0740 PM TSTM WND GST SHELDON 37.66N 94.29W
08/11/2006 E60.00 MPH VERNON MO LAW ENFORCEMENT
LAW ENFORCEMENT OFFICIALS ESTIMATE UP TO 60 MPH WINDS.
UNCONFIRMED REPORT FROM LOCAL MEDIA OF A LANDSPOUT NEAR
SHELDON CROSSING HIGHWAY 71.
&&
IZZILocal storm report, Aug 11, 10:46 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1146 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG STOCKTON 37.70N 93.80W
08/11/2006 CEDAR MO LAW ENFORCEMENT
VERY STRONG WINDS WITH NUMEROUS REPORTS OF LARGE LIMBS
DOWN AND A FEW SMALLER TREES DOWNED IN TOWN.
0740 PM HAIL SHELDON 37.66N 94.29W
08/11/2006 E0.75 INCH VERNON MO LAW ENFORCEMENT
0740 PM TSTM WND GST SHELDON 37.66N 94.29W
08/11/2006 E60.00 MPH VERNON MO LAW ENFORCEMENT
LAW ENFORCEMENT OFFICIALS ESTIMATE UP TO 60 MPH WINDS.
UNCONFIRMED REPORT FROM LOCAL MEDIA OF A LANDSPOUT NEAR
SHELDON CROSSING HIGHWAY 71.
0840 PM HEAVY RAIN 2 W LEBANON 37.68N 92.70W
08/11/2006 M1.46 INCH LACLEDE MO BROADCAST MEDIA
MEASURED 1.46 INCHES OF RAIN IN 45 MINUTES.
&&
LINDENBERGThunderstorm Wind, Greene
- When
- August 11, 11:30 PM CST
- Where
- Greene County, Springfield
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.200, -93.300
Thunderstorm wind gusts downed a large tree that damaged a car.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arkansas, August 11, 20061 death · 1 event
- Flash Flooding in West Virginia, August 11, 2006$751,000 · 3 events
- Hail and Damaging Wind in South Dakota, August 11, 2006$250,000 · 2.5 in hail · 8 events
- Damaging Winds in Texas, August 11, 2006$50,000 · 56 kt wind · 3 events
- Flash Flood in Arizona, August 11, 2006$30,000 · 1 event
- Hail in North Dakota, August 11, 2006$25,000 · 0.75 in hail · 1 event
- Damaging Wind in North Dakota, August 11, 2006$25,000 · 61 kt wind · 1 event
- Hail in Nebraska, August 11, 2006$16,000 · 2 in hail · 4 events
- Damaging Winds in Arkansas, August 11, 200650 kt wind · 4 events
- Flash Flood and Hail in New Mexico, August 11, 2006$1,000 · 50 kt wind · 3 events
- Tornadoes in Virginia, August 11, 2006F0 · 2 events
- Flash Flooding in Utah, August 11, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532628.